Agenda

reset
Tracks
  • Business & Strategy Track
  • Technology & How-To Track
  • OTT Leadership Summit
  • Video Engineering Summit
  • Sports Streaming Summit
  • Discovery Track
  • Live Streaming Summit
  • Workshops
  • Monday Nov 15
  • Tuesday Nov 16
  • Wednesday Nov 17
  • Thursday Nov 18
 
Preconference Workshops
Enterprise Solutions Grand Opening Reception
 
Sessions
 
Sessions
 
Sessions
9:00 AM
Preconference Workshops
Length: 7 Hour 30 Minutes
Description: Enterprise Search & Discovery 2021 is a part of a unique program of four co-located conferences this November — Enterprise Search & Discovery,KMWorld,Taxonomy Boot Camp, andText Analytics Forum. Please take an opportunity to explore these events and their content, then choose a Platinum Pass to gain full access to these distinct, but synergistic, conferences.

Only interested in adding a workshop? We also offer an Enterprise Search & Discovery Plus Workshops pass.

Check back soon for workshop details.


5:00 PM
Enterprise Solutions Grand Opening Reception
Length: 1 Hour 30 Minutes
Description: Join us for the Enterprise Solutions Showcase Grand Opening reception. Explore the latest products and services from the top companies in the marketplace while enjoying small bites and drink. Open to all conference attendees, speakers, and sponsors.

8:00 AM
Continental Breakfast
Length: 30 Minutes
8:30 AM
Opening Keynotes
Length: 45 Minutes
Speaker(s):
, Practice Lead, Strategic Intelligence,World Economic Forum
Description: Discover how a combination of machine learning, human networks and dynamic visual frameworks enabled the World Economic Forum to support its key stakeholders and the wider public in making sense of an increasingly complex global environment. Our international speaker looks back at the traditional operating model of the organization and forward to what its current digital capabilities hold for the future. Get ideas and insights how the tools they used could impact your organization on its knowledge sharing journey.

9:15 AM
Opening Keynotes
Length: 15 Minutes
Speaker(s):
, CEO,Synaptica LLC, USA
Description: As taxonomies evolve into more complex ontologies, what is the impact on enterprise autocategorization? Clarke explores some alternative methodologies and tools for categorizing content against very large-scale ontologies as well as smaller enterprise taxonomies.

9:30 AM
Opening Keynotes
Length: 15 Minutes
Speaker(s):
,Sinequa
Description: For at least a decade, people have struggled to understand why finding information at work is so much harder than it is outside of work. These problems intensified in 2020, as remote work strained the technologies and processes that connect employees to knowledge and one another. Parker outlines the major trends around knowledge discovery and enterprise search, priorities for leading knowledge-centric organizations, and the business improvements expected this year and beyond.

9:45 AM
Opening Keynotes
Length: 15 Minutes
Speaker(s):
, Founder & CEO,Semantic Web Company, Austria
Description: This talk shares deep insights into the methodology for developing a knowledge hub as a core element of a broader knowledge management strategy. Derived from the five core goals of KM strategy: including "knowledge sharing: better reuse of existing knowledge" or "fostering know-how and learning: creating holistic views of business objects", a company-wide knowledge graph was built to link essential knowledge sources to make them searchable in context. From a technical point of view, precise text mining and recommender systems play a major role enabling efficient on-boarding processes or personalized views on existing knowledge. Hear about the underlying methodology for building the enterprise knowledge graph and related governance model issues, such as the involvement of employees in the development process; balancing centralization of activities and cross-departmental collaboration, and more.

10:15 AM
Coffee Break in the Enterprise Solutions Showcase
Length: 45 Minutes
11:00 AM
Sessions
Length: 45 Minutes
Speaker(s):
, CTO,Pureinsights
Description: What happens when you combine a learning and knowledge platform with intelligent search? You unlock tacit knowledge! Fuse is the learning and knowledge platform that pulls the tacit knowledge out of the heads of your experts and inserts it into the workflow. Fuse partnered with Pureinsights to embed AI-powered search into its platform, providing a faster, more accurate route to knowledge by understanding user intent. Discover how you can break knowledge out of the box and bring a Google-like search experience to corporate learning.

11:45 AM
Sessions
Length: 1 Hour
Speaker(s):
, Global CTO - Data Analytics, AI, ML & IoT Solutions,Micro Focus Inc
, Search Manager,Raytion GmbH
Description: As more companies adopt a multi-cloud and hybrid IT approach for meeting their customer demands, it’s clear that the traditional approach to enterprise search is no longer suitable for today’s business needs. The time has come to modernize your enterprise search systems. This does not mean you have to rip and replace your existing systems. Instead, Meerasahib suggests thinking about an alternative approach that is cost-effective and transformative at the same time. At Raytion, innovation in search and discovery is an ongoing endeavor. Learn about some recent projects where customers profit from the recent advances in cloud search.

12:45 PM
Attendee Lunch in the Enterprise Solutions Showcase
Length: 1 Hour
1:45 PM
Sessions
Length: 45 Minutes
Speaker(s):
, Knowledge Management Officer,Robert Wood Johnson Foundation
, Co-Founder,Ideal State
Description: When the Robert Wood Johnson Foundation (RWJF) was just starting to roll out a new enterprise knowledge management function, enterprise search was part of the plan, but RWJF expected to approach it gradually. Then COVID hit, and everything changed as remote working became the norm. RWJF capitalized on this through a rapid-cycle user research process and enterprise search prototype that garnered broad organizational awareness and support. RWJF is now firmly on the path to implementing an enterprise search experience that combines enhanced use of available in-house technology capability with targeted new supporting roles to help it continually identify and elevate the kinds of information RWJF staff most want and need. Learn how RWJF has been able to leverage the “new normal” to drive dialogue around the importance of effective internal search capability, as well as the kinds of staff engagement, cross-departmental collaboration, and leadership support necessary for enterprise search to succeed in the long-term.

2:45 PM
Sessions
Length: 45 Minutes
Speaker(s):
, CEO,France Labs
, CEO & Co-founder,OpenSource Connections
Description: The open source movement has taken over many aspects of enterprise information systems, including enterprise search. Open source experts Ulmer and Pugh look at what the dominance of open source means for search. They first remind us of what open source is and is not, then move on to an overview of the open source ecosystem for search and its recent evolution, in particular with Elasticsearch and other open source systems, notably Datafari. They conclude with their outlook on the future of open source search.

3:30 PM
Coffee Break in the Enterprise Solutions Showcase
Length: 45 Minutes
4:15 PM
Sessions
Length: 45 Minutes
Speaker(s):
, Managing Consultant, CEO,Search Explained
Description: What should we do now that “classic" search in SharePoint Online is legacy and out-of-the-box Microsoft Search cannot be customized? Molnar notes that PnP Modern Search is the solution that more and more organizations choose in Office 365. It is modern and customizable. You can build your own search center, or you can add it to your modern pages and provide search-driven content there. Also, you can create custom search-driven applications. She demonstrates the features of PnP Modern Search library and provides a trade-off analysis of when it is useful to use it in Office 365.

5:00 PM
Happy Hour in the Enterprise Solutions Showcase
Length: 1 Hour
8:00 AM
Continental Breakfast
Length: 30 Minutes
8:30 AM
Keynotes
Length: 45 Minutes
Speaker(s):
, Author, Digital Disruption: The Future of Work, Skills, Leadership, Education, & Careers in a Digital World
Description: Everything we do is impacted by technology—how we communicate with others, connect at work, learn at school, and live our lives. We are accustomed to and dependent on technology. The accelerated pace of technology and competition is causing workplace environments to become more technical, diverse, and in need of disruptive leaders. This new landscape requires innovative styles of leadership and new techniques of managing organizations. Drawing on over twenty years of research and the latest happenings in our world, Wilen discusses the key forces impacting the future of work, industries, leadership styles, skills, and education with a focus on how to remain relevant in an ever-increasingly complex digital world. Hear about the latest trends in a disruptive world, get practical advice about innovative best practices, case examples, as well as pragmatic tips and pointers.

9:15 AM
Keynotes
Length: 15 Minutes
Speaker(s):
, Director of Product Marketing, Microsoft 365, Knowledge/Content Services, and Microsoft Viva,Microsoft
Description: Hybrid work rewrites the ways we find information, and knowledge is essential to that transformation. Microsoft Viva is our new employee experience platform that integrates knowledge, wellbeing, learning and culture as part of everyday work. Viva Topics applies AI to deliver knowledge and expertise in the apps people use every day. Join us to learn about the latest trends and technologies as well as their impact on organizations and communities that use knowledge to empower people to feel engaged, achieve balance, and be their best.

9:30 AM
Keynotes
Length: 15 Minutes
Speaker(s):
, VP Global Solutions Consulting,RWS
Description: Increasing content volume makes it hard for knowledge consumers to find all the information they need to make a decision. Whether for prospective customers or employee and partner enablement, poor information findability results in inefficiencies and lost opportunities. Intelligent content that is structured and has metadata with a framework of taxonomy in place can be transformational to user experience. Taxonomy features in content management have long been siloed and limited in scope. Organizations can break away from old standards and, by adopting global standards, they can enable knowledge models to be truly integrated across the whole enterprise, and even beyond, to smooth reuse of industry standard taxonomies for efficient data sharing and governance. Learn how structured content, together with the power of modern taxonomy and dynamic content delivery, can bring enormous benefits to end users to drive improved customer experience and manage information more efficiently.

9:45 AM
Keynotes
Length: 15 Minutes
Speaker(s):
, Global Knowledge Management Center of Excellence Leader,Deloitte
Description: Sharing and retrieving knowledge has always been a challenge for organizations, even when employees work together in a physical office. As the COVID-19 pandemic has forced many organizations to shift to a hybrid work model and work has expanded beyond the bounds of an office, it has become increasingly difficult for organizations to enable the flow of knowledge to their distributed workforce. With many organizations grappling with the future of work, Namir believes the question of how to ensure the availability of relevant knowledge for both employees in physical offices and those working virtually is becoming even more pressing. As the digital workplace evolves, KM has become increasingly important as both an enabler of skill development as well as a bridge between the on-site and virtual workforce, providing a central hub for equitable information retention and sharing. Namir discusses the insights Deloitte has gathered over the last 18 months and the leading practices they’ve seen in the market to support KM and collaboration in this new chapter of hybrid work.

10:00 AM
Coffee Break in the Enterprise Solutions Showcase
Length: 45 Minutes
10:45 AM
Sessions
Length: 45 Minutes
Speaker(s):
, COO,Enterprise Knowledge LLC
Description: Artificial intelligence, machine learning, and knowledge graphs are changing how search is implemented and delivered. Do you understand how these advanced technologies are changing search and what you need to do to keep pace? Hilger explains how these technologies impact search and shows examples from work done with clients around the world. Learn what these technologies really do without the hype and take back to the office some practical ideas for enhancing search using these powerful new tools.

11:45 AM
Sessions
Length: 45 Minutes
Speaker(s):
, Principal Consultant,Daedalus Information Systems
, COO and VP, Customer Success,Mindbreeze
Description: Google's game-changing introduction of human input into relevance ranking plus the collection of massive amounts of user search data introduced a new landscape with user behavior as a ranking factor. Today, query terms do not have to appear in documents’ text because search engines use AI to “understand” the query. AI-mediated information retrieval is an experience calculated by algorithms not informed by human understanding. Sweeny explores how we can do a better job of matching the external enterprise search user experience to the one inside the enterprise firewall. A separate talk by Mindbreeze concentrates on the value of advanced insight engines to provide intelligent answers and holistic views to a variety of queries in different industries with diverse business goals.

12:30 PM
Attendee Lunch in the Enterprise Solutions Showcase
Length: 1 Hour
1:30 PM
Sessions
Length: 45 Minutes
Speaker(s):
, Head of Site Search,Home Depot
Description: Retailers started to develop retail media programs. Ecommerce site search is one intersection where marketing asks, retail media initiatives, and the customer intersect. The talk explores what aspects to consider to successfully balance relevancy and what can be the right approach to set up search, including merchant ads and interaction with stakeholders involved.

2:30 PM
Sessions
Length: 45 Minutes
Speaker(s):
, Senior KM Analyst,Enterprise Knowledge
Description: White walks participants through the UX design process and provides examples of UX approaches and activities that will help you better understand your users. Learn how to use an iterative approach to build content repositories, databases, and enterprise search tools that will stand the test of time. She warns not to overlook the immense value of UX design when stakeholders are included. UX design also encourages greater employee engagement. The iterative approach provides opportunities to identify and avoid many of the risks associated with building KM solutions and will save businesses money and time in the long run.

3:15 PM
Coffee Break in the Enterprise Solutions Showcase
Length: 45 Minutes
4:00 PM
Sessions
Length: 1 Hour
Speaker(s):
, Editor-in-Chief,Online Searcher Magazine, USA
, Sr. Director, Product Strategy, Knowledge Management,Verint
, CEO,Northern Light
Description: Our panelists, veterans in search, AI, and webinar presenting, provide a lively and sometimes irreverent view of our future world, including their take on what goes on behind the scenes for webinar presenters. Expectations around the power and proficiencies of enterprise search remain high, even when promised benefits do not always materialize, requiring some fancy footwork to explain what happened. The gap between general perceptions of AI and the real world calls for new skills, resources, thought processes, and approaches. We consider changes in search behavior, Millennial thought processes, and knowledge delivery. Come for the laughs and possibly some music. Stay for the insights hidden within the humor.

8:00 AM
Continental Breakfast
Length: 30 Minutes
8:30 AM
Keynotes
Length: 45 Minutes
Speaker(s):
, Member IBM Academy of Technology (Blockchain, Games, Watson, Design),IBM
, Chief Scientific Officer,Cognitive Edge
Description: KMWorld has been exploring future of AI and other emerging tech as it transforms knowledge sharing, collaboration, and innovation in our organizations. Responsible AI, machine learning, ethics, and knowledge management definitely intersect and are routed in culture change and business transformation. Our knowledgeable speakers consider the basic differences between human and machine intelligence; the impact of creating training datasets, especially in light of the resent Google controversies; how to assess models; and more as they look at what’s next for AI, KM, and our world in 2022 and beyond.

9:15 AM
Keynotes
Length: 15 Minutes
Speaker(s):
, CKO and Author, Story Thinking,SearchBlox Software Inc.
Description: Given the latest push toward remote working environments, knowledge workers can no longer lean over to ask a co-worker a quick question. We have all become more responsible for finding answers on our own. To support knowledge-sharing challenges, new models for designing search solutions have emerged, as traditional keyword search engines continue to evolve into intelligent, AI-driven insight engines. Instead of thinking in terms of “providing search results,” we now think in terms of providing intelligent support before during, and after typing, and after selecting. Lewis shares insights on optimizing each stage of the intelligent search journey using AI to impact knowledge sharing.

9:30 AM
Keynotes
Length: 15 Minutes
Description: Digital transformation efforts have failed in many customer service organizations as they focused on installing the pipes (channels) but not what flows through the pipes (answers/advice/content). The root-cause? Inside-out knowledge design, high user effort, inconsistent content silos, fragmented context, and lack of insights. The solution? Knowledge hubs that deliver enthusiastic user adoption by leveraging modular architecture, AI, analytics and user-centric design on an open, secure platform. Learn more about the what, why and how of knowledge hubs for digital transformation of customer engagement and see how organizations with strong knowledge hubs are having a positive impact in their communities.

9:45 AM
Keynotes
Length: 15 Minutes
Description:
Check back soon for keynote details.


10:00 AM
Coffee Break
Length: 15 Minutes
10:15 AM
Sessions
Length: 45 Minutes
Speaker(s):
, Search Engineer,Merck & Co.
Description: Come with Majer as he leads you through what it’s like to have more than one enterprise search solution in a company. Looking at what Merck has done, he points out the pros and cons of such an approach. Is having more than one approach to search, but each with a different focus better, or should we always push to unify it into one big search? Let’s spark a discussion based on the Merck experience and what the company has learned over the years.

11:15 AM
Sessions
Length: 45 Minutes
Speaker(s):
, General Manager,Lessonly Knolwledge
Description: As Slack usurps email and word processing suites as the operating system for work, it needs more powerful search tools that can power internal self-serve support. So many questions are asked and answers are given in Slack, that it has become a de-facto knowledgebase. Unfortunately, it is very poorly designed for this use case. Without proper enterprise search functionality, Slack channels become simply noisy and confusing.

12:00 PM
Sessions
Length: 1 Hour
Description: Check back soon for keynote details.

1:00 PM
Sessions
Length: 45 Minutes
Speaker(s):
, CEO,Northern Light
Description: Enterprise search solutions are built on the assumption that content repositories are on the corporate intranet, so that content aggregation and integration are not problems that the search solution need address beyond being pointed at the repositories on the enterprise network. But for some use cases—competitive intelligence and market research come to mind—much valuable content is from third-party sources. The process of aggregation from multiple external parties is operationally challenging to manage due to a myriad of publishing systems, document formats, metadata conventions, publishing schedules, and technical access gateways, not to mention complex and widely varying document access rights. Seuss reviews the dizzying array of issues, as well as the strategies for addressing them.

2:00 PM
Sessions
Length: 45 Minutes
Speaker(s):
, Editor-in-Chief,Online Searcher Magazine, USA
Description: Despite what press releases and marketing materials say, not everything is “game-changing” or “the best thing since sliced bread.” Our panel of practitioners report from the trenches on what really works and what doesn’t. They give their tips, based on long experience, about how to get beyond the buzzwords to evaluate new vendors, upgrades, and search platforms.

3:00 PM
Sessions
Length: 45 Minutes
Speaker(s):
, CEO & Co-founder,OpenSource Connections
Description: Traditionally search has been all about "How do I find the one (or five) documents that answer my question?" However, what about when I want to encourage serendipity and discovery (common in research use cases)? In those cases, I care about increasing the diversity of my search results, while still ensuring the precision and relevance are decent. Pugh provides a simple formula for measuring your search results diversity and offers some concrete tips on surfacing diverse search results.

4:15 PM
Closing Keynotes
Length: 45 Minutes
Speaker(s):
, Chief Scientific Officer,Cognitive Edge
Description: We’ve been talking about resetting after the global pandemic, but our popular KM speaker looks at rewilding. Rewilding has been described as the optimistic agenda for halting the decline in biodiversity and restoring a balanced suite of ecosystem services. Snowden has been focusing on organizational knowledge ecosystems and how to optimize them for innovation and success. Hear his latest ideas about KM-related rewilding using the concepts based on decades of ecological, physical, and socio-economic research, as well as conservation experience. It’s going back to basics, not a return to the original, but a rebalancing of knowledge management to recognize the key role of humans, including distributed intelligence and sense-making. Be sparked to experiment with new practices for knowledge sharing in your organization.

Co-Located With